Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 2, 2005, 11:19 AM MST for Coconino County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 11:19 AM MST (18:19 UTC)
- Expired
- Aug 2, 2005, 11:45 AM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 160 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 021820 SVRFGZ AZC005-021845- /O.NEW.KFGZ.SV.W.0049.050802T1819Z-050802T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1119 AM MST TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 1145 AM MST * AT 1117 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUALAPAI HILLTOP...OR ABOUT 5 MILES SOUTH OF SUPAI VILLAGE. THE STORM WAS MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUPAI VILLAGE BY 1130 AM MST LAT...LON 3610 11292 3600 11269 3627 11252 3632 11284 $$
1 follow-up statement
000 WWUS55 KFGZ 021844 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1143 AM MST TUE AUG 2 2005 AZC005-021853- /O.EXP.KFGZ.SV.W.0049.000000T0000Z-050802T1845Z/ COCONINO AZ- 1143 AM MST TUE AUG 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCONINO COUNTY EXPIRES AT 1145 AM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM LOCATED OVER HUALAPAI HILLTOP. SOME INCREASED FLOWS ARE POSSIBLE IN HUALAPAI CANYON AND HAVASU CREEK DUE TO THE RAINFALL. LAT...LON 3610 11292 3600 11269 3627 11252 3632 11284 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:40 AM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 2, 9:40 AM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST TUE AUG 2 2005 .SYNOPSIS...MOISTURE WILL CONTINUE TO STREAM ACROSS ARIZONA UNDER SOUTHERLY FLOW ALOFT FOR THE NEXT SEVERAL DAYS. THE DAILY CYCLE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. && .DISCUSSION...SKIES HAVE CLEARED OVERNIGHT FOR MOST OF THE FORECAST AREA WITH ONLY A FEW PATCHES OF DEBRIS CLOUD REMAINING. THESE CLEARING SKIES ARE EXPECTED TO BE SHORT-LIVED HOWEVER...WITH THUNDERSTORMS LOOKING TO DEVELOP AGAIN TODAY BY THE LATE MORNING AND EARLY AFTERNOON HOURS. SURFACE DEWPOINTS CONTINUE TO HOLD STEADY WITH MOST LOCATIONS STILL EXPERIENCING VALUES IN THE 50S. MORNING KFGZ UPPER AIR SOUNDING STILL EXHIBITING A DEEP MOIST LAYER...AS PRECIPITABLE WATER VALUES REMAIN A LITTLE ABOVE NORMAL. INSTABILITY PARAMETERS STILL SUPPORT STRONG THUNDERSTORM DEVELOPMENT WITH FAVORABLE LIFTED INDEX VALUES AND MODERATE CAPE PRESENT. MEANWHILE...THE CENTER OF THE 500MB HIGH REMAINS TO THE EAST OF THE 4 CORNERS REGION...OVER THE GREAT PLAINS OF EASTERN COLORADO AND WESTERN KANSAS. GFS MODEL FORECASTS ARE CONSISTENT IN KEEPING THIS FEATURE IN THE SAME GENERAL VICINITY FOR THE NEXT 48 HRS...WITH HIGH PRESSURE RIDGING EXTENDING WESTWARD AND ENVELOPING MOST OF THE WESTERN U.S. BY THE END OF THE WEEK. FOR NOW...DO NOT ANTICIPATE THIS FEATURE...OR THE EASTERLY WAVE MOVING ACROSS NORTHERN MEXICO...TO SIGNIFICANTLY CHANGE THE MOIST AIRMASS SITTING ACROSS THE STATE. THUS...WE WILL KEEP WITH OUR FORECAST OF MODERATE MONSOON POPS AND TEMPS CONTINUING NEAR SEASONAL NORMS. && .AVIATION...FOR 18Z PACKAGE....EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP A LITTLE EARLIER TODAY /ABOUT 18Z/ THAN YESTERDAY DUE TO REDUCED MORNING CLOUD COVER AND CORRESPONDING EARLY ONSET OF SURFACE HEATING. EARLIEST DEVELOPMENT WILL OCCUR OVER HIGHER TERRAIN. STORM MOTION WILL GENERALLY BE TO THE NORTH. MOST INTENSE CONVECTION WILL OCCUR OVER HIGHER TERRAIN EARLIER...THEN PROGRESS TO LOWER ELEVATIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD
Hazardous weather outlook, Aug 2, 10:00 AM MST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE AUG 2 2005 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS MORNING AND AFTERNOON...INITIALLY ACROSS THE HIGHER TERRAIN REGIONS OF NORTHERN ARIZONA. SOME STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS AND FLASH FLOODING WILL BE THE MAIN THREAT TODAY...ESPECIALLY IN LOCATIONS THAT RECEIVED SIGNIFICANT RAINS IN THE LAST TWO DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE. LOOK FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE THREAT OF HEAVY RAINS WITH SOME STORMS WILL MAINTAIN THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:41 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Aug 1, 5:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Aug 2, 11:35 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 17 min |
| Aug 2, 3:33 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 27 min |
| Aug 2, 3:45 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 45 min |
| Aug 2, 3:58 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Aug 2, 4:06 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 24 min |
| Aug 2, 4:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 30 min |
| Aug 2, 4:30 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.